Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 13, NWS Binghamton, NY

June 26, 2006Delaware County, Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 26, 2006, 3:28 PM EDT for Delaware County, Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2006, 3:28 PM EDT (19:28 UTC)
Expired
Jun 26, 2006, 6:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

Counties Delaware County, NY, Sullivan County, NY

The radar

The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 261928
FFWBGM
NYC025-105-262230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 PM EDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DELAWARE COUNTY IN CENTRAL NEW YORK
  NORTHWESTERN SULLIVAN COUNTY IN CENTRAL NEW YORK

* UNTIL 630 PM EDT

* AT 317 PM EDT...VERY HEAVY RAIN WAS REPORTED IN SOUTHERN DELAWARE
  AND NORTHWESTERN SULLIVAN COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREMONT...
  WILLOWEMOC...ROSCOE...PEABROOK...LIVINGSTON MANOR...
  JEFFERSONVILLE...HORTONVILLE...HAZEL...HARVARD...FISHS EDDY...EAST
  BRANCH...DOWNSVILLE...CORBETT...COCHECTON CENTER...CALLICOON...
  ANDES AND STALKER.

LAT...LON 4222 7477 4191 7463 4174 7503 4201 7535

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:15 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 26, 3:15 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 PM EDT MON JUN 26 2006

.SHORT TERM (TONIGHT - WEDNESDAY)...
THE MOST PERSISTENT SHOWERS HAVE BECOME CONCENTRATED ACROSS OUR
NORTHERN AND WESTERN ZONES THIS AFTERNOON...WITH MORE SCATTERED
CONVECTIVE ACTIVITY FROM ABOUT I-81 EASTWARD. HEAVY RAIN...OF
COURSE...REMAINS A CONCERN AREA-WIDE...ESPECIALLY WITH ANY
THUNDERSTORMS. THUS...WELL KEEP THE FLASH FLOOD WATCH UP THROUGH 8
PM. BY THIS EVENING...THE NEXT SHIFT CAN CONSIDER IF THE FLOOD
THREAT IS HIGH ENOUGH FOR SPECIFIC AREAS TO EXTEND THE WATCH OR NOT.

SEVERAL ADDITIONAL PIECES OF ENERGY WILL ROTATE NORTHWARD BETWEEN
THE AMPLIFIED UPPER-RIDGE OFF THE EAST COAST AND THE OHIO VALLEY
TROUGH THROUGH MID-WEEK. THE MOST SIGNIFICANT WAVE IS EXPECTED TO
AFFECT THE REGION TUESDAY NIGHT INTO WEDNESDAY...WITH OUR NEXT
WIDESPREAD RAIN EVENT PROGGED FOR THIS TIME PERIOD. FOR
TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED.
ONCE AGAIN...HEAVY RAIN WILL BE A THREAT THIS ENTIRE PERIOD...WITH A
DEEP SOUTHERLY FLOW STILL IN PLACE.  -MJ

&&

.AVIATION (26/06Z TO 27/06Z)...
RAIN CONTS...HEAVY AT TIMES...ACROSS THE AREA THIS AFTN. XPCT A
GRADUAL TAPER OFF OF RAIN INTENSITY...WITH A CORRESPONDING INCRS IN
VSBYS AND CIGS...THRU 00Z. 00-06Z WILL FEATURE MVFR CIGS AND VSBY
WITH SCT LGT RAIN AND LGT FOG. ANOTHER SLUG OF HEAVIER RAIN WILL
ENTER THE AREA AFT 06Z AND CIGS AND VSBYS COULD LWR TO IFR LVLS AT
TIMES...ESP AT ITH...BGM...AND AVP. AFT 12Z TUE...CONDS SHD IMPROV
ONCE AGAIN AS THE RAIN MOVES OUT. GNRLY XPCT VFR CONDS 12 TO 18Z.
-MORFORD

&&

.LONG RANGE (WED NIGHT - SUNDAY)...
WET CONDS CONT AS THE FCST AREA REMAINS UNDER THE UPPER TROF. TROF
AXIS GNRLY CNTRD OVER THE GREAT LAKES AND VARIOUS SHRT WVS WILL
ROTATE THRU KEEPING THE AREA UNSTABLE WITH THE RISK OF A SHWR AT
ALMOST ANY TIME. MADE ONLY SLGT ADJUSMENTS TO HPC GUID IN TEMPS AND
POPS.  -MORFORD

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062 UNTIL 8 PM EDT MONDAY.
.PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8
PM EDT MONDAY.

&&
Hazardous weather outlook, Jun 26, 6:23 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
623 AM EDT MON JUN 26 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-271030-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
623 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN WILL CONTINUE ACROSS THE ENTIRE AREA TODAY...BEFORE
SHIFTING TO THE WEST TONIGHT. FLASH FLOODING WILL BE POSSIBLE AS
LOCALLY HEAVY RAIN OCCURS AT TIMES THROUGHOUT THE DAY. PLEASE SEE
ALBFFABGM WGUS61 FOR THE LATEST DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL HEAVY RAIN WILL BE POSSIBLE THROUGH THE MIDDLE OF THE
WEEK AS A VERY MOIST AIRMASS REMAINS IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY IN SUPPORT OF HEAVY
RAINFALL AND POSSIBLE FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED
TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER.

PB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:33 PM EDTFlash Flood WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more61 hr
Jun 26, 6:04 PM EDTSevere Thunderstorm WarningBGMBroome41 min
Jun 26, 6:28 PM EDTFlash Flood WarningBGMDelaware, Sullivan6 hr
Jun 26, 7:02 PM EDTSevere Thunderstorm WarningBGMChenango, Madison43 min

Nearby

Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.